Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 81, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 27, 2015, 2:09 PM MDT for Baca County, Colorado. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2015, 2:09 PM MDT (20:09 UTC)
- Expired
- May 27, 2015, 2:45 PM MDT
- In force
- 36 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Baca County, CO
The radar
The Pueblo radar (KPUX), 158 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1711 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
516
WUUS55 KPUB 272009
SVRPUB
COC009-272045-
/O.NEW.KPUB.SV.W.0081.150527T2009Z-150527T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
209 PM MDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BACA COUNTY IN SOUTHEASTERN COLORADO...
* UNTIL 245 PM MDT
* AT 208 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
NORTHWEST OF PRITCHETT...OR 22 MILES WEST OF SPRINGFIELD...MOVING
NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PRITCHETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3734 10306 3751 10307 3764 10274 3740 10265
TIME...MOT...LOC 2008Z 238DEG 11KT 3745 10302
HAIL...1.25IN
WIND...60MPH
$$
ETP3 follow-up statements
671
WWUS55 KPUB 272018
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
218 PM MDT WED MAY 27 2015
COC009-272045-
/O.CON.KPUB.SV.W.0081.000000T0000Z-150527T2045Z/
BACA CO-
218 PM MDT WED MAY 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR NORTHWESTERN BACA COUNTY...
AT 217 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF PRITCHETT...OR 19 MILES WEST OF SPRINGFIELD...MOVING NORTHEAST AT
15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN BACA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3738 10301 3752 10302 3764 10274 3740 10265
TIME...MOT...LOC 2017Z 238DEG 13KT 3747 10297
HAIL...1.25IN
WIND...60MPH
$$
EP148
WWUS55 KPUB 272032
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
232 PM MDT WED MAY 27 2015
COC009-272045-
/O.CON.KPUB.SV.W.0081.000000T0000Z-150527T2045Z/
BACA CO-
232 PM MDT WED MAY 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR NORTHWESTERN BACA COUNTY...
AT 232 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
PRITCHETT...OR 17 MILES WEST OF SPRINGFIELD...MOVING NORTHEAST AT 15
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN BACA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3742 10294 3754 10296 3764 10274 3745 10268
TIME...MOT...LOC 2032Z 238DEG 11KT 3750 10292
HAIL...1.00IN
WIND...60MPH
$$
ETP507
WWUS55 KPUB 272041
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
241 PM MDT WED MAY 27 2015
COC009-272051-
/O.EXP.KPUB.SV.W.0081.000000T0000Z-150527T2045Z/
BACA CO-
241 PM MDT WED MAY 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BACA COUNTY WILL
EXPIRE AT 245 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
PUEBLO.
LAT...LON 3742 10294 3754 10296 3764 10274 3745 10268
TIME...MOT...LOC 2040Z 238DEG 11KT 3750 10292
$$
ETPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 11:39 AM MDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 27, 11:39 AM MDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1139 AM MDT WED MAY 27 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 337 AM MDT WED MAY 27 2015 CURRENTLY...THE UPPER RIDGE AXIS WAS MOVING EAST ACROSS THE CO/KS STATE LINE EARLY THIS MORNING...AND ONGOING THUNDERSTORM ACTIVITY HAS EXITED INTO KS AND NE. THERE REMAINS A RESIDUAL CLOUD SHIELD OVER THE FAR EASTERN PLAINS AS OF 330 AM...WHICH IS EXPECTED TO GREATLY DIMINISH BY SUNRISE. TEMPS HAVE DROPPED INTO THE 40S TO AROUND 50F FOR MUCH OF THE AREA SO FAR THIS MORNING...AND 30S FOR THE HIGH VALLEYS. TODAY AND TONIGHT...THE UPPER LOW OVER WA AND ID THIS MORNING IS FORECAST TO GRADUALLY DROP TO THE SE ACROSS ID AND MT OVER THE NEXT 24 HRS. THIS WILL HELP AMPLIFY THE W-SW FLOW ACROSS THE 4 CORNERS...AND MODELS INDICATE THAT THE WESTERLY FLOW WILL FINALLY BE REALIZED IN SOME PART AT THE SURFACE FOR THE FORECAST AREA TODAY...RESULTING IN WARMER TEMPS. 2-3 DEG C WARMING AT H7 SHOULD HELP BOOST AFTN MAX TEMPS TO NEAR 80F FOR MANY PLAINS LOCATIONS...WITH LOWER 70S FOR THE HIGH VALLEYS. AS FOR SHOWER AND STORM ACTIVITY...HRRR AND OTHER HI RES MODELS IMPLY THAT ACTIVITY WILL ONCE AGAIN BEGIN OVER THE HIGHER TERRAIN IN THE 17-19Z TIME FRAME...THEN SLIDE EAST ACROSS THE I25 CORRIDOR BETWEEN 22-24Z. THE DRYLINE WILL OF COURSE RESIDE SOMEWHERE ALONG THE CO/KS STATE LINE...AND SPC GUIDANCE INDICATES THAT THE THERE IS THE CHANCE FOR SEVERE STORMS ACROSS THE E PLAINS THIS AFTN AND EVE...MOST LIKELY BEGINNING AFTER 23Z. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. MOORE .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 337 AM MDT WED MAY 27 2015 ...INCREASED CHANCES OF RAIN FOR THURSDAY AFTERNOON THROUGH FRIDAY NIGHT/EARLY SATURDAY... UPPER TROF MOVES INTO WESTERN CO ON THURSDAY WITH ENERGY EJECTING OUT OF THE MEAN TROF ACROSS CO FAIRLY EARLY IN THE DAY. THIS MAY SUGGEST AN EARLIER START TO CONVECTION ON THURSDAY. FOCUS AREAS FOR THUNDERSTORMS WILL BE ACROSS THE MOUNTAINS INITIALLY...ALONG A DEVELOPING DRY LINE ACROSS THE FAR SOUTHEAST COUNTIES DURING THE AFTERNOON...AND ALONG THE PALMER DIVIDE AS THE FRONT DROPS INTO THE VICINITY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THERE COULD BE ONE OR TWO STRONG TO SEVERE THUNDERSTORMS ACROSS PORTIONS OF KIOWA/BENT/PROWERS/BACA COUNTIES THURS AFTERNOON THROUGH EARLY EVENING WHERE CAPES COULD BE RUNNING AROUND 2000+ J/KG. HOWEVER 0-6 KM SHEARS DO NOT LOOK TERRIBLY IMPRESSIVE AS LOW LEVEL FLOW IF FCST TO BECOME MORE SOUTH TO SOUTHWESTERLY WITH TIME...AND TO ADD TO THE UNCERTAINTY...GFS MORE AGGRESSIVELY MIXES THE DRYLINE EASTWARD INTO KS THURS AFTN...SO THERE ARE SOME UNCERTAINTIES REGARDING STORM STRENGTH ON THURSDAY. MEANWHILE...LOCALLY HEAVY RAINFALL MAY BE AN INCREASING CONCERN FOR THE PIKES PEAK REGION BURN SCARS DEPENDING ON THE TIMING OF THE FRONT. FRONT MOVES THROUGH THE PLAINS THURSDAY NIGHT AND MAY KEEP A FEW SHOWERS AND THUNDERSTORMS GOING INTO THE EARLY OVERNIGHT HOURS OUT EAST. WITH THE UPPER TROF DROPPING IN FROM THE NORTHWEST...ITS HARD NOT TO KEEP AT LEAST SOME ISOLATED POPS ACROSS THE MOUNTAIN AREAS THROUGH FRIDAY MORNING AND HAVE MADE SOME MINOR ADJUSTMENTS TO POP GRIDS. UPPER TROF THEN DROPS SLOWLY SOUTHEASTWARD ACROSS THE AREA ON FRIDAY. LOTS OF UNCERTAINTIES THIS DAY. WITH FRONT DROPPING THROUGH THE PLAINS...SHOULD DEFINITELY SEE ANOTHER COOL DOWN WITH MORNING SHOWERS ACROSS THE MTS BECOMING MORE WIDESPREAD ACROSS THE LOWER EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS FRIDAY MORNING AS UPSLOPE FLOW DEVELOPS. DEW POINTS DROP OFF A BIT BEHIND THE FRONT THOUGH...BUT STILL REMAIN IN THE 40S. GIVEN THE COOL AIR ALOFT ASSOC WITH THE UPPER TROF...DON'T THINK THERE WILL BE MUCH OF A CAP BY AFTERNOON...EVEN ACROSS THE PLAINS...BUT AMOUNT OF INSTABILITY WILL ALSO BE DEPENDENT ON GETTING SOME BREAKS IN THE CLOUDS AND RETAINING SOME OF THE LOW LEVEL MOISTURE. SO THIS DAY COULD BE DOMINATED BY MORE STRATIFORM SHOWERS FOR THE SE MTS/ADJACENT PLAINS...WITH EMBEDDED THUNDERSTORMS DURING THE AFTERNOON/EVENING HOURS. EITHER WAY...UPSLOPE FLOW FOCUSES BEST CHANCE FOR RAIN ACROSS THE SE MTS/I-25 CORRIDOR...AND POTENTIAL FOR FLASH FLOODING ON BURN SCARS WILL BE ELEVATED THIS DAY. DOESN'T APPEAR THAT CAPES WILL BE HIGH ENOUGH TO SUPPORT THE POTENTIAL FOR SEVERE THUNDERSTORMS JUST YET...BUT AGAIN MAY HAVE TO WATCH HOW THIS EVOLVES AS DEEP LAYER SHEARS WILL BE INCREASING GIVEN EASTERLY LOW LEVEL FLOW SETTING UP BENEATH WEST TO NORTHWEST FLOW ALOFT. BOTTOM LINE IS...STRENGTH OF THUNDERSTORMS AND POTENTIAL FOR HEAVY RAIN PRODUCING THUNDERSTORMS WILL DEPEND HIGHLY ON THE CAPE THIS DAY. SHEARED OUT UPPER TROF GRADUALLY SHIFTS THROUGH SOUTHEAST CO FRIDAY NIGHT...AND SHOULD SEE STRATIFORM SHOWERS ALONG THE SE MTS SHIFT SOUTHWARD INTO NM BY SAT MORNING. MAY HAVE TO WATCH FOR HEAVY RAINFALL ON BURN SCARS IN AND NEAR THE SOUTHEAST MOUNTAINS INTO THE OVERNIGHT HOURS THOUGH NAM12 IS MUCH LESS GUNG HO WITH QPF AMOUNTS DURING THIS PERIOD THAN GFS. MORE THAN LIKELY RAINFALL RATES WILL BE BELOW THE TYPICAL FLASH FLOOD THRESHOLDS IN MORE STRATIFORM RAINFALL OVERNIGHT...BUT THOSE THRESHOLDS MAY END UP LOWER DEPENDING ON WHAT FALLS ACROSS THESE AREAS THURS/THURS NIGHT. AREA RIVERS AND STREAMS MAY EXPERIENCE ANOTHER ROUND OF HIGH FLOWS DEPENDING ON WHERE AND HOW QUICKLY RAINFALL FALLS ON THE PREVIOUS DAYS. UPPER RIDGE BUILDS IN FOR SATURDAY WITH ENOUGH RESIDUAL MOISTURE TO WARRANT ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS ACROSS THE MOUNTAINS. SOUTHEAST PLAINS MAY BE TOO COOL AND CAPPED FOR THUNDERSTORMS ON SATURDAY. UPPER RIDGE AXIS TRANSLATES INTO CENTRAL CO BY SUNDAY BRINGING DRIER AND WARMER TEMPERATURES TO THE REGION. THERE WILL STILL BE SUFFICIENT MOISTURE FOR AFTERNOON THUNDERSTORMS ACROSS THE MOUNTAINS. NEXT UPPER TROF PUSHES INLAND EARLY NEXT WEEK ACROSS THE PACIFIC NORTHWEST ON MONDAY...THEN INTO THE NRN U.S. ROCKIES AND ID REGION BY WEDNESDAY. SOUTHERLY LOW LEVEL FLOW BRINGS RETURN MOISTURE INTO THE SOUTHEAST PLAINS MONDAY AFTERNOON...BRINGING BACK A CHANCE FOR THUNDERSTORMS ALONG THE DRY LINE MONDAY ACROSS THE EASTERN COUNTIES. MEANWHILE...MOUNTAIN AREAS WILL SEE THE USUAL DIURNAL THUNDERSTORM CHANCES. GIVEN THE TRACK OF THE UPPER TROF AND RESULTANT SW FLOW ACROSS SOUTHERN CO...IT APPEARS DRY LINE WILL BE WAVERING ACROSS THE SE PLAINS TUES AND WED AFTNS...WHICH SHOULD KEEP THE THREAT FOR STRONGER CONVECTION EAST OF THE I-25 CORRIDOR...HOWEVER THIS IS ALL DEPENDENT ON THE SOUTHWARD EXTENT/TRACK OF THE NEXT UPPER TROF WHICH IS LIKELY TO EVOLVE OVER THE COURSE OF FUTURE MODEL RUN CYCLES...SO STAY TUNED. WITH H7 TEMPERATURES ADVERTISED TO INCREASE TO BETWEEN +10 AND +14C...WE SHOULD SEE THE RETURN OF 80 DEGREE READINGS FOR THE SE PLAINS AS WE GO INTO JUNE...WITH 60S AND 70S FOR THE MTN/VALLEY COMMUNITIES. -KT && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1137 AM MDT WED MAY 27 2015 VFR CONDITIONS ARE EXPECTED AT THE TAF SITES THROUGH THE PERIOD. SHOWERS AND TSTMS MAY BE IN THE VCNTY OF THE TAF SITES THIS AFTERNOON AND EVENING...WITH THE POTENTIAL FOR GUSTY WINDS AND BRIEF HEAVY RAIN. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MOORE LONG TERM...KT AVIATION...28
Hazardous weather outlook, May 27, 11:02 AM MDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1102 AM MDT WED MAY 27 2015 COZ058>089-093>099-281715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1102 AM MDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. STORM THREATS TODAY WILL INCLUDE LIGHTNING...HAIL UP TO 1/2 INCH IN DIAMETER...LOCALLY HEAVY RAIN...AND WIND GUSTS UP TO 45 MPH. HOWEVER...THERE IS THE POSSIBILITY OF A FEW SEVERE STORMS FROM THE I-25 CORRIDOR TO THE EASTERN COLORADO BORDER...BUT THE HIGHEST RISK FOR SEVERE WEATHER WILL BE OVER KIOWA...BENT...PROWERS AND BACA COUNTIES. THE MAIN SEVERE THREATS WILL BE HAIL ONE INCH OR LARGER IN DIAMETER...AND 60 TO 70 MPH WIND GUSTS. FLASH FLOODING CONTINUES TO BE A CONCERN WITH ANY OF THE STRONGER STORMS DUE TO SATURATED SOILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ONE OR TWO STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS ON THURSDAY...WITH THE THREAT FOR HAIL GREATER THAN 1 INCH IN DIAMETER...AND WIND GUSTS OVER 60 MPH ACROSS KIOWA...BENT...PROWERS AND BACA COUNTIES DURING THE AFTERNOON AND EARLY EVENING HOURS. ELSEWHERE...THE MAIN THREATS WITH THUNDERSTORMS WILL BE SMALL HAIL...WIND GUSTS UP TO 50 MPH... LOCALLY HEAVY RAINFALL...AND LIGHTNING. A BETTER CHANCE FOR WIDESPREAD SHOWERS AND THUNDERSTORMS WILL ARRIVE FOR FRIDAY AND FRIDAY NIGHT AS ANOTHER UPPER LEVEL DISTURBANCE MOVES SLOWLY ACROSS COLORADO. A COLD FRONT WILL SPREAD UPSLOPE FLOW ACROSS THE PLAINS RESULTING IN WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS IN AND NEAR THE MOUNTAINS BY FRIDAY AFTERNOON...WHICH WILL CONTINUE THROUGH FRIDAY NIGHT. LOCALLY HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING WILL BE THE PRIMARY STORM THREAT...THOUGH A FEW OF THE STRONGER STORMS MAY ALSO PRODUCE SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING. MEANWHILE SEVERAL INCHES OF SNOW WILL BE POSSIBLE ACROSS THE HIGHER PEAKS ABOVE 12000 FEET FRIDAY AND FRIDAY NIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY FOR THE WEEKEND INTO EARLY NEXT WEEK...WITH THE POTENTIAL FOR STRONG THUNDERSTORMS RETURNING TO THE FAR SOUTHEAST PLAINS EARLY NEXT WEEK. AREA RIVERS AND CREEKS WILL CONTINUE TO RUN HIGH OVER THE NEXT SEVERAL DAYS AS MORE RAIN RESULTS IN ADDITIONAL RUNOFF. MORE SUSCEPTIBLE AREAS ALONG THESE RIVERS AND CREEKS MAY REMAIN ABOVE FLOOD STAGE OR EXPERIENCE FLUCTUATIONS ABOVE AND BELOW FLOOD STAGE AS THIS RUNOFF CONTINUES TO MAKE ITS WAY DOWNSTREAM. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TODAY AND TONIGHT OVER MOST OF SOUTHERN COLORADO. 28/28
In the hours before
Special weather statement, May 27, 1:32 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 132 PM MDT WED MAY 27 2015 COZ084-085-272015- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 132 PM MDT WED MAY 27 2015 ...SPECIAL WEATHER STATEMENT... AT 132 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SCHRIEVER AFB...OR 14 MILES SOUTHEAST OF COLORADO SPRINGS...MOVING EAST AT 30 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ELLICOTT AND SCHRIEVER AFB. LAT...LON 3867 10464 3876 10466 3886 10437 3872 10429 TIME...MOT...LOC 1932Z 249DEG 24KT 3873 10458 ETP
Special weather statement, May 27, 1:42 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 142 PM MDT WED MAY 27 2015 COZ094-098-099-272030- EASTERN LAS ANIMAS COUNTY CO-LAMAR VICINITY/PROWERS COUNTY CO- SPRINGFIELD VICINITY/BACA COUNTY CO- 142 PM MDT WED MAY 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAS ANIMAS...SOUTHWESTERN PROWERS AND NORTHWESTERN BACA COUNTIES UNTIL 230 PM MDT... AT 142 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF PRITCHETT...OR 22 MILES WEST OF SPRINGFIELD... MOVING EAST AT 30 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SPRINGFIELD. LAT...LON 3736 10305 3753 10313 3765 10262 3743 10248 TIME...MOT...LOC 1942Z 249DEG 24KT 3748 10301 ETP
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:34 PM MDT | Special Weather Statement | PUB | Teller | 41 min |
| May 26, 6:43 PM MDT | Special Weather Statement | PUB | Pueblo | 47 min |
| May 26, 6:50 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 40 min |
| May 26, 6:57 PM MDT | Special Weather Statement | PUB | Las Animas | 48 min |
| May 26, 7:10 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero, Pueblo | 35 min |
| May 26, 7:11 PM MDT | Special Weather Statement | PUB | Pueblo | 49 min |
| May 26, 7:24 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Huerfano, Pueblo, Teller | 41 min |
| May 26, 7:44 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 31 min |
| May 26, 8:10 PM MDT | Special Weather Statement | PUB | Las Animas | 50 min |
| May 26, 8:14 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 31 min |
| May 26, 8:41 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero | 34 min |
| May 26, 8:50 PM MDT | Special Weather Statement | PUB | El Paso | 40 min |
| May 26, 9:21 PM MDT | Special Weather Statement | PUB | Crowley | 39 min |
| May 26, 9:28 PM MDT | Special Weather Statement | PUB | El Paso | 47 min |
| May 26, 10:09 PM MDT | Special Weather Statement | PUB | Kiowa | 51 min |
| May 27, 1:18 AM MDT | River Flood Warning | PUB | Pueblo | 3 days |
| May 27, 8:15 AM MDT | River Flood Warning | PUB | Pueblo | 37 hr |
| May 27, 1:32 PM MDT | Special Weather Statement | PUB | El Paso | 43 min |
| May 27, 1:42 PM MDT | Special Weather Statement | PUB | Baca | 48 min |
| May 27, 2:17 PM MDT | Special Weather Statement | PUB | Huerfano | 43 min |
| May 27, 3:06 PM MDT | Special Weather Statement | PUB | Las Animas | 39 min |
| May 27, 3:20 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 25 min |
| May 27, 3:26 PM MDT | Special Weather Statement | PUB | Bent | 49 min |
| May 27, 4:02 PM MDT | Special Weather Statement | PUB | Baca | 43 min |
| May 27, 4:24 PM MDT | Special Weather Statement | PUB | Pueblo | 51 min |
| May 27, 4:27 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 33 min |
| May 27, 4:53 PM MDT | Special Weather Statement | PUB | Pueblo | 52 min |
| May 27, 5:38 PM MDT | Special Weather Statement | PUB | Crowley | 52 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.